Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


psoriasis
Jan 13, 2005

my partner is HIV positive and i was recently exposed to potential infection. his viral load is undetectable and i have been assured that the risk of my infection is very low, but i was still put on a cycle of antiviral drugs as a precaution. ten days into taking the meds i began to develop what looks like psoriasis. my doctors insist that this is not a symptom of any developing HIV. i assume that it is a possible response to the meds as psoriasis is triggered by t-cell production. i only assume this from my own investigations. is this a common problem? do you have an opinion? i've been off the drugs for twelve days and it still hasn't cleared up. what should i do?

Response from Dr. Henry

Some HIV drugs can have a drying effect on the skin for a while so that could be what you are observing. If persistent over next 2-4 weeks I would see your primary care doc and possibly a dermatologist to discuss what could be going on. KH



Previous
Is it true that lipodistrophy is caused only by protease inhibitors?
Next
No Meds...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement